Wisconsin, 2025

Tornadoes and Damaging Winds in Wisconsin, July 23, 2025

July 23, 2025 · NWS GRB · 15 events in 8 counties and zones

A line of thunderstorms and a few supercells developed ahead of a warm front Wednesday (7/23) afternoon across central and north-central Wisconsin. The storms eventually developed into a Quasi-Linear Convective System and tracked through the rest of central, east-central, and northeast Wisconsin through the early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

A line of thunderstorms and a few supercells developed ahead of a warm front Wednesday (7/23) afternoon across central and north-central Wisconsin. The storms eventually developed into a Quasi-Linear Convective System and tracked through the rest of central, east-central, and northeast Wisconsin through the early evening. The strongest storms produced damaging winds and 5 tornadoes.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jul 23, 2:00 PM CST, 1 hour 30 minutes earlier. Its key messages:

  • Periods of showers and thunderstorms this afternoon into Thursday evening, especially for areas north of HWY-10. Strong to severe storms will be possible with damaging winds and heavy rainfall being the main concerns late this afternoon and evening.
  • Heavy rainfall expected through tonight for areas northwest of a line from Menominee to Wisconsin Rapids. 1 to 2 inches will be possible along the front, but locally higher amounts approaching 3 to 4 inches will not be out of the question. Flood watch has been issued for northwest WI counties until Thursday morning.
  • Hot and humid this afternoon, especially south of HWY-10 as heat indices climb into the upper 90s to around 100F.
  • Not as warm Friday and Saturday, then warmer Sunday into Monday with highs reaching the upper 80s to around 90. Chances for showers and storms at times through the weekend into early next week.
Area forecast discussion, Jul 23, 2:00 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
300 PM CDT Wed Jul 23 2025

.KEY MESSAGES...

- Periods of showers and thunderstorms this afternoon into
  Thursday evening, especially for areas north of HWY-10. Strong
  to severe storms will be possible with damaging winds and
  heavy rainfall being the main concerns late this afternoon and
  evening.

- Heavy rainfall expected through tonight for areas northwest
  of a line from Menominee to Wisconsin Rapids. 1 to 2 inches
  will be possible along the front, but locally higher amounts
  approaching 3 to 4 inches will not be out of the question.
  Flood watch has been issued for northwest WI counties until
  Thursday morning.

- Hot and humid this afternoon, especially south of HWY-10 as
  heat indices climb into the upper 90s to around 100F.

- Not as warm Friday and Saturday, then warmer Sunday into
  Monday with highs reaching the upper 80s to around 90. Chances
  for showers and storms at times through the weekend into early
  next week.

&&

.DISCUSSION...
Issued at 256 PM CDT Wed Jul 23 2025

Short Term...This Afternoon...Tonight...and Thursday

The MCV that brought scattered showers this morning continues
to lift east-northeast across northeastern WI. Clouds do linger
in its wake, but gradually seeing a clearing trend from the
southwest. Will see temps and dewpoints continue to increase as
the clouds clear through the remainder of the the afternoon.
While the warmup has been delayed and heat indices are slower to
climb, do still expect a few hour window during peak heating
(3-5pm) this afternoon for areas along and south of HWY-10 to
climb to around 100F. Thus will maintain the Heat Advisory
through this evening.

Otherwise focus is on the afternoon and evening thunderstorm
potential. There are a couple of areas to keep an eye on. First
areas is the remnant MCV. While the 12z-14z CAMs such as the
HRRR and ARW were trying to develop isolated thunderstorms along
the MCV moving across the area, latest radar/satellite
observations show this feature already through much of
northeastern WI and should be east of the area by the mid
afternoon. Thus, cannot completely rule out an isolate storm
east of I-43, generally not expecting this scenario to pan out
as the forcing will exit before the instability is able to build
into the area.

The second area will be along the warm front lifting northward
across the region this afternoon. This will bring in higher
dewpoints in the mid 70s, clearing skies, and warmer temps
helping building up the instability. Latest SPC/RAP analysis
shows a strong CAPE gradient along the front with SBCAPE values
up to 4000-5000 J/kg. The latest radar observations show
upstream convection across central MN and west-northwest WI and
it will not take much to get additional development, especially
with any remnant outflow boundaries front the upstream
convection riding the warm front eastward. While overall deep
layer (0-6km)/effective shear looks modest (<30kt), cannot rule
out see some taller storms to develop, which could be capable of
producing damaging winds gusts and if isolated enough maybe
even some hail approaching severe limits. Will need to monitor
upstream activity as this scenario for a line of strong to
severe storms is starting to look like it may materialize and
move into areas west of I-39 corridor. The best potential will
be over the next few hours into this evening for areas northwest
of a line from Menominee to Wisconsin Rapids.

The other concern will the slow moving nature of this activity
along with efficient rainfall rates. PWATs currently exceed 2
inches and this juicy environment is not expected to diminish
anytime soon. HREF is pinging a swath of 1-2 inches along the
boundary this afternoon and overnight with 24hr probability
match mean hinting at locally higher amounts approaching 3-4
inches for northwestern portions of the area. Thus have elected
to issue a Flood Watch for west-northwest portions of the CWA
for Vila, Oneida, Lincoln, Langlade, and Marathon counties this
afternoon through Thursday morning.

For Thursday the warm moist airmass remains in place overnight
into Thursday as main/longwave trough swings across Upper
Midwest. This will kick off the progression of cold front from
the northwoods southeastward across the state early Thursday
morning through much of the day. While not expecting much at
this time given the overnight activity, cannot rule out
additional development into Thursday morning. Timing will be key
as it looks to move through during the first half of the day.
So may not be enough time for instability to build for
widespread stronger storms on Thursday. However, cannot rule out
areas across east-central WI to see some additional
development, but the better potential remains further southeast.

Long Term...Friday Through Tuesday

More zonal upper-level flow will set up across the Upper
Midwest for Friday with surface high pressure setting up across
Lake Superior to Lake Michigan region. This will bring not as
hot and drier conditions with highs in the lower to mid 80s and
cooler along the lakeshore for Friday. Overnight lows look to
dip down into low to mid 60s. However, southerly flow returns to
the area into Saturday as the high skirts eastward and as a
mid-level shortwave trough and broad surface low lifts into the
Upper Midwest from the Central Plains. While looking warmer on
Saturday, the latest 12z mid-range models are tracking a broad
surface low/trough across central WI and keeping much of the
area on the north side of the system. Given this solution, the
better rain/shower chances will be across southern portions of
the state, with more of a glancing chance for central and east
central WI. Low and mid-level trough looks to quickly push east
overnight into Sunday with southerly flow, warmer temps, and
moisture quickly return ahead of another mid-level shortwave
trough traversing across the Upper Midwest. Still uncertainty on
strength and timing of this next wave, but will be another
opportunity for some increased shower and thunderstorm chances.
Early next week will see a similar pattern with a series of
shortwave trough trekking through every other day or so. This
would bring periodic shower and storm chances through middle of
next week along with bouts of very warm, above normal temps and
humid conditions.

&&

.AVIATION /18Z TAFS THROUGH 18Z THURSDAY/...
Issued at 256 PM CDT Wed Jul 23 2025

for 18Z TAF Issuance
Issued at 1256 PM CDT Wed Jul 23 2025

Precipitation trends will be the main concern for the TAF period,
with a warm front lifting northwards through the afternoon and
the a passing cold front this evening through tomorrow.

Initial MCV from this morning has largely progressed
northeastwards this morning, diminishing through the afternoon and
leaving some scattered high clouds as the warm front progresses
northwards. For east-central TAF sites including OSH, this will
allow for a quieter period with VFR skies and returning sunshine,
although the return of some lower cumulus clouds is possible as
the afternoon heats up. Further west for AUW, CWA and north for
RHI, active weather along the aforementioned warm front will bring
back rain and thunder early in the TAF period, as well as keeping
some MVFR to brief IFR ceilings. Storms and rain should progress
northwards by mid afternoon, returning some quieter conditions to
AUW and CWA for a time before attention returns to additional
convection in the evening.

As we get towards the evening, a passing cold front will bring
additional storms and showers into portions of central and north-
central Wisconsin, with some potential for severe weather,
especially further north. As this system passes, it is expected to
continue progressing mostly northeastwards, which should bypass
much of east-central Wisconsin including GRB, ATW, and OSH through
the early overnight period, but some southern development is
possible. Current thinking is this will still miss the Fox Valley
and east-central, but may need to reassess if storms dive
considerably further southwards in the early overnight period.
Finally, some re-initiation of active weather will be possible
across east-central Wisconsin in the late morning on Thursday, so
a PROB30 was included for this across east-central Wisconsin,
which includes OSH.

Winds will be gusty through the period, with gusts up to 20 knots
at times in the afternoon and evening. As winds drop off at the
surface tonight, some LLWS will be possible for most TAF sites.
Winds will become gusty again late tomorrow morning as well,
shifting from the south to the southwest.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WI...Flood Watch through Thursday morning for WIZ005-010-018-019-
     030.
     Beach Hazards Statement through late tonight for WIZ022.
     Heat Advisory until 8 PM CDT this evening for WIZ035>039-045-
     048>050.
     Beach Hazards Statement until 1 AM CDT Thursday for WIZ040-050.
MARINE...Small Craft Advisory until 4 AM CDT Thursday for LMZ541.
     Small Craft Advisory until 1 AM CDT Thursday for LMZ542-543.

&&

DISCUSSION...KW
AVIATION...JM
Hazardous weather outlook, Jul 23, 2:04 PM CST, 1 hour 26 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
Issued by National Weather Service Milwaukee/Sullivan WI
304 PM CDT Wed Jul 23 2025

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-242015-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
304 PM CDT Wed Jul 23 2025

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Tonight

Scattered thunderstorms are expected at times this afternoon and
evening with strong to severe storms capable of damaging winds
are possible, mainly across northern Wisconsin.

Heavy rainfall expected, along with a potential for flash
flooding within any thunderstorms through the evening and
overnight. A Flood Watch has been issued for Northwest and north-
central WI.

Heat indices of 95 to 102 degrees are expected late this afternoon
for portions of central and east-central Wisconsin where a Heat
Advisory is in effect.

A high swim risk is expected through late this evening for the
Lake Michigan beaches of Door, Kewaunee, and Manitowoc counties. A
Beach Hazard Statement is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms and heavy rainfall are possible Thursday into
Thursday evening. A few storms may become strong. Additional
chances for thunderstorms are possible Saturday and Monday.

Hot and humid conditions are possible, especially early next
week.

.SPOTTER INFORMATION STATEMENT...

Spotters are requested to report any wind damage, hail, and
flooding to the National Weather Service in Green Bay.

LMZ521-522-541>543-242015-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
304 PM CDT Wed Jul 23 2025

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Tonight

Thunderstorms are expected at times. Any thunderstorms will pose a
threat to mariners.

Persistent southerly winds will create conditions hazardous to
small craft along the Lake Michigan nearshore waters through late
this evening. A Small Craft Advisory is in effect.

.DAYS TWO THROUGH SEVEN...Thursday through Wednesday

Thunderstorms are expected on Thursday. Additional chances for
thunderstorms are possible Saturday and Monday.

In the hours before

Special weather statement, Jul 23, 2:30 PM CST, 1 hour before
Special Weather Statement
National Weather Service Green Bay WI
330 PM CDT Wed Jul 23 2025

WIZ018-030-232115-
Marathon WI-Lincoln WI-
330 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT LINCOLN AND NORTHWESTERN MARATHON
COUNTIES THROUGH 415 PM CDT...

At 329 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from Rib Lake to 7 miles east of
Medford to near Loyal. Movement was east at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Abbotsford around 335 PM CDT.
  New Wood Wildlife Area around 340 PM CDT.
  Merrill around 350 PM CDT.
  Tomahawk, Council Grounds State Park, Gilbert, and Birch Trails
  Girl Scout Camp around 355 PM CDT.
  Wausau, Harrison, and Dutch Corners around 405 PM CDT.

Other locations impacted by these storms include Edgar, Cherokee,
Little Chicago, March Rapids, Hamburg, Poniatowski, Otis, Athens, Rib
Falls, and Fenwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4503 9031 4504 9020 4512 9020 4512 9004
      4543 9004 4552 8947 4524 8948 4491 8979
      4479 9032
TIME...MOT...LOC 2029Z 253DEG 45KT 4533 9021 4510 9021 4481 9050

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPC
Special weather statement, Jul 23, 2:58 PM CST, 32 minutes before
Special Weather Statement
National Weather Service Green Bay WI
358 PM CDT Wed Jul 23 2025

WIZ030-232130-
Marathon WI-
358 PM CDT Wed Jul 23 2025

...A STRONG THUNDERSTORM WILL IMPACT EASTERN MARATHON COUNTY THROUGH
430 PM CDT...

At 358 PM CDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Weston, or 7 miles southeast of
Wausau, moving east at 35 mph.

HAZARD...Landspouts and wind gusts up to 40 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

This strong thunderstorm will be near...
  Weston around 405 PM CDT.

Other locations impacted by this storm include Ringle, Schofield,
Nutterville, Hatley, Sunset, Peplin, Camp Phillips Scout Camp,
Hogarty, Norrie, and Rib Mountain State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4496 8972 4512 8923 4485 8922 4477 8966
TIME...MOT...LOC 2058Z 250DEG 30KT 4487 8957

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Uhlmann
Special weather statement, Jul 23, 3:13 PM CST, 17 minutes before
Special Weather Statement
National Weather Service Green Bay WI
413 PM CDT Wed Jul 23 2025

WIZ010-011-018-019-030-232200-
Langlade WI-Marathon WI-Oneida WI-Forest WI-Lincoln WI-
413 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT EASTERN LINCOLN...SOUTHWESTERN
FOREST...NORTHEASTERN MARATHON...SOUTHEASTERN ONEIDA AND LANGLADE
COUNTIES THROUGH 500 PM CDT...

At 412 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southwest of Rhinelander to near
Parrish to near Rib Mountain. Movement was northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Strong thunderstorms will be near...
  Wausau around 420 PM CDT.
  Crandon, Pearson, and Veterans Memorial County Park around 430 PM
  CDT.
  Antigo, North Otter Creek Natural Area, and Ma Ka Ja Wan Scout
  Reservation around 435 PM CDT.
  Woodlawn around 440 PM CDT.

Other locations impacted by these storms include Ackley Wildlife
Area, Dudley, Kelly Lynn Bog Natural Area, Post Lake, Kempster, Otter
Springs Recreation Area, Ormsby, Choate, Peters Marsh Wildlife Area,
and Bavaria.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4574 8869 4551 8869 4521 8895 4494 8973
      4505 8979 4520 8957 4529 8954 4546 8963
TIME...MOT...LOC 2112Z 241DEG 61KT 4555 8940 4539 8935 4493 8979

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPC
Special weather statement, Jul 23, 3:17 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Green Bay WI
417 PM CDT Wed Jul 23 2025

WIZ030-035-036-232200-
Wood WI-Marathon WI-Portage WI-
417 PM CDT Wed Jul 23 2025

...STRONG THUNDERSTORMS WILL IMPACT NORTHERN WOOD...NORTHWESTERN
PORTAGE AND WESTERN MARATHON COUNTIES THROUGH 500 PM CDT...

At 417 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms 7 miles northwest of Mosinee, or 11 miles southwest of
Wausau, moving east at 40 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Rib Mountain and Mosinee around 425 PM CDT.

Other locations impacted by this storm include Milladore, North Wood
County Park, Edgar, Big Eau Pleine County Park, Moon, Auburndale,
March Rapids, Hewitt, Blenker, and Dancy.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4484 9031 4505 8973 4468 8962 4441 9032
TIME...MOT...LOC 2117Z 254DEG 36KT 4484 8980

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

MPC

The radar

The Green Bay radar (KGRB), 113 km away, was scanning. The volume nearest the first event began at 21:32 UTC.

Open the radar archive at this moment

Event by event

10 thunderstorm wind, 5 tornado. Local standard time, as filed.

Thunderstorm Wind, Marathon

When
July 23, 3:30 PM CST to 3:32 PM CST
Where
Marathon County, 3.38 mi SW of Hogarty
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.990, -89.360

Thunderstorm winds downed trees and powerlines in the town of Easton. The time of this report is an estimate based on radar data.

Tornado, Waupaca

When
July 23, 4:04 PM CST to 4:13 PM CST
Where
Waupaca County, 1.72 mi NNE of Northland to 3.37 mi W of Big Falls
Rating
EF0
Path length
5.69 mi
Path width
45 yd
Reported by
NWS Storm Survey
Coordinates
44.622, -89.183

A tornado briefly touched down north of Northland at 5:04 PM CDT, moving east-northeast before turning east-southeast and then dissipating at 5:13 PM CDT. The tornado snapped and uprooted a few trees and produced minor damage to a house. Based on satellite analysis, there may have been a few brief moments where the tornado lifted off the ground before dissipating west of Big Falls. Total path length is estimated to be 5.69 miles long, with a width of 45 yards. Peak wind estimated to be around 75 mph.

Tornado, Menominee (C)

When
July 23, 4:15 PM CST to 4:25 PM CST
Where
Menominee (C) County, 1.55 mi WNW of Keshena to 5.94 mi E of Keshena
Rating
EF1
Path length
7.43 mi
Path width
90 yd
Reported by
NWS Storm Survey
Coordinates
44.885, -88.661

A tornado touched down just west of Keshena at 5:15 PM CDT. The tornado tracked east and snapped and uprooted several trees before dissipating east of Keshena at 5:25 PM CDT. Total path length is estimated to be 7.43 miles long, with a width of 90 yards. Peak wind estimated to be around 90 mph.

Thunderstorm Wind, Portage

When
July 23, 4:16 PM CST to 4:18 PM CST
Where
Portage County, 0.49 mi W of Rosholt
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
44.630, -89.310

Thunderstorm winds downed trees and powerlines in Rosholt. The time of this report is an estimate based on radar data.

Tornado, Waupaca

When
July 23, 4:32 PM CST to 4:34 PM CST
Where
Waupaca County, 2.66 mi SW of Clintonville to 1.8 mi SSW of Clintonville
Rating
EFU
Path length
1.32 mi
Path width
80 yd
Reported by
NWS Storm Survey
Coordinates
44.594, -88.790

A tornado briefly touched down south of Clintonville at 5:32 PM|CDT, moving east-northeast before dissipating at 5:34 PM CDT. The tornado was spotted by the local fire department and tracked over mainly open areas with little to no damage indicators. The only damage indicators were disturbances to crops on satellite analysis. Total path length is estimated to be 1.32 miles long, with a width of 80 yards. Path estimated based on radar and satellite imagery.

Tornado, Oconto

When
July 23, 4:37 PM CST to 4:40 PM CST
Where
Oconto County, 1.25 mi NNE of Gillett to 3.08 mi ENE of Gillett
Rating
EF1
Path length
2.33 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
44.896, -88.309

A tornado touched down in Gillett at 5:37 PM CDT. The tornado tracked east and tore the roof of a metal building, uplifted and damaged the roof of a nearby building, and snapped and uprooted several trees before dissipating east of Gillett at 5:40 PM CDT. Total path length is estimated to be 2.33 miles long, with a width of 65 yards. Peak wind estimated to be around 95 mph.

Thunderstorm Wind, Waupaca

When
July 23, 4:40 PM CST to 4:42 PM CST
Where
Waupaca County, 0.69 mi S of Clintonville
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.610, -88.750

Thunderstorms produced a wind gust to 60 mph at Clintonville on a personal weather station.

Thunderstorm Wind, Outagamie

When
July 23, 4:50 PM CST to 4:52 PM CST
Where
Outagamie County, 1.2 mi NW of Schiocton
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.460, -88.590

Thunderstorm winds downed trees near Shiocton. The time of this report is an estimate based on radar data.

Tornado, Oconto

When
July 23, 5:00 PM CST to 5:04 PM CST
Where
Oconto County, 2.95 mi NW of Oconto to 2.56 mi N of Oconto
Rating
EF0
Path length
2.37 mi
Path width
65 yd
Reported by
NWS Storm Survey
Coordinates
44.906, -87.928

A tornado touched down west of Oconto at 6:00 PM CDT. The tornado tracked northeast and snapped and uprooted several trees before dissipating just north of Oconto at 6:04 PM CDT. The tornado uprooted several trees at a local golf course northwest of Oconto. Total path length is estimated to be 2.37 miles long, with a width of 65 yards. Peak wind estimated to be around 77 mph.

Thunderstorm Wind, Outagamie

When
July 23, 5:05 PM CST to 5:07 PM CST
Where
Outagamie County, 3.45 mi S of Seymour
Measured
61 kt (70 mph) estimated gust
Reported by
Amateur Radio
Coordinates
44.470, -88.330

Thunderstorm winds destroyed a barn near Seymour. The time of this report is an estimate based on radar data.

Thunderstorm Wind, Outagamie

When
July 23, 5:05 PM CST to 5:07 PM CST
Where
Outagamie County, 3.45 mi E of Black Creek
Measured
57 kt (66 mph) measured gust
Reported by
Trained Spotter
Coordinates
44.470, -88.380

Thunderstorms produced a wind gust to 66 mph near Seymour on a home weather station.

Thunderstorm Wind, Outagamie

When
July 23, 5:21 PM CST to 5:23 PM CST
Where
Outagamie County, 2.56 mi ENE of Mackville
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
44.360, -88.370

Thunderstorm winds uprooted a tree and snapped another tree near Mackville. The time of this report is an estimate based on radar data.

Thunderstorm Wind, Door

When
July 23, 5:31 PM CST to 5:32 PM CST
Where
Door County, Maplewood
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
44.750, -87.480

Thunderstorm winds downed trees in Maplewood. The time of this report is an estimate based on radar data.

Thunderstorm Wind, Door

When
July 23, 5:41 PM CST to 5:43 PM CST
Where
Door County, 0.03 mi E of Egg Harbor
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
45.050, -87.279

Thunderstorm winds downed trees in Egg Harbor. The time of this report is an estimate based on radar data.

Thunderstorm Wind, Kewaunee

When
July 23, 5:51 PM CST to 5:53 PM CST
Where
Kewaunee County, Kewaunee
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
44.450, -87.500

Thunderstorm winds downed trees in Kewaunee. The time of this report is an estimate based on radar data.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2025Every state in 2025This day in weather historyThe tornado archive for Wisconsin, 2025Warnings in Wisconsin, July 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1267708, 1270488, 1267110, 1267709, 1275019, 1267107, 1267718, 1267710, 1267108, 1267711, 1267719, 1267712, 1267713, 1267714, 1267715.